MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number DIU150
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2025
Type of Reportable Event Malfunction
Event or Problem Description
When loading the diu150 model intraocular lens (iol), the surgical technician noticed there was a "spec" in the shaft of the lens cartridge, in front of the iol.Under the microscope, the doctor did not see the "fleck" of debris in the lens cartridge and proceeded to implant the iol.As he inserted the delivery system into the clear corneal incision (cci), and started to turn the handle clockwise, the doctor noticed the "material" shoot into the anterior chamber.He stopped as the first haptic came through and pulled the injector out of the eye.The surgeon removed the material with a mcpherson forceps.There is no incision enlargement, no serious patient injury, no sutures, and no vitrectomy.The procedure completed successfully using a back-up diu150 17.5 diopter iol that was implanted in the patient¿s ocular sinister (left eye).Patient prognosis post-procedure was reported as doing fine, no concerns.No further information is available.
 
Additional Manufacturer Narrative
Additional information: section a-3a patient sex: unknown/asked information was not provided.Section a-3b patient gender: male section a-5 patient ethnicity: white, not hispanic or latino section a-6 patient race: unknown/asked information was not provided.Section d-6a date implanted: not applicable as the iol was not implanted.Section d-6b date explanted: not applicable as the iol was not implanted; therefore, not explanted.Section h-3 device evaluated by manufacturer: the complaint device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch report will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d-9: device available for evaluation: yes section d-9: device date returned to manufacturer: 02-jun-2025 section h-3: device evaluated by manufacturer: yes device evaluation: the complaint handpiece was received loose inside the original folding carton.Patient stickers, implant identification card, implant notification card, and a medical procedure towel with the suspect foreign material was received.During a visual inspection, the device was inspected under magnification.The complaint handpiece was received with the plunger rod advanced to a portion of the lens stuck in the cartridge tip.The stuck portion of the lens was removed and observed to be coated in viscoelastic residue.Viscoelastic residue was observed throughout the cartridge; stress marks were observed on the cartridge tip but were in specification for a used device.No cartridge tip or cartridge issues were identified.The lens module was inspected revealing no issues.Device assembly was inspected revealing no issues; viscoelastic residue was observed below the lens module and on the plunger rod.The plunger rod and plunger rod advancement were inspected revealing no issues.The lens portion was cleaned revealing the lens was torn and damaged and had a detached and damaged haptic.A black speck was received taped to a medical procedure towel.The towel and foreign material were forwarded to eag laboratories for energy dispersive x-ray spectroscopy (eds) analysis.Per eag laboratories, the material is identified as aluminum.Trace levels of mg, si, p, s, cl, fe and cu were also seen, likely as environmental or contact contaminants.The complaint issue ¿foreign material-loose" was identified during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Conclusion: based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction was identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21999690
Report Number3012236936-2025-000135
Device Sequence Number9412412
Product Code MJP
UDI-Device Identifier05050474746497
UDI-Public(01)05050474746497(17)280215
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDIU150
Device Catalogue NumberDIU150U175
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2025
Supplement Date Received by Manufacturer06/26/2025
Initial Report FDA Received Date05/10/2025
Supplement Report FDA Received Date07/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age50 YR
Patient SexUnknown
Patient Weight79 KG